MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2025
Type of Reportable Event Death
Event or Problem Description
A 73-year-old male with a history of cardiovascular disease and colorectal cancer with metastasis to the liver received a second histotripsy treatment on (b)(6) 2025 (previous treatment was 1 year prior) to a single segment 6 liver tumor for a total planned treatment volume (ptv) of 18.7 cc.Following the procedure, the patient was stable without any clinical complications and went home.The next morning the family found the patient in his bed where he had passed away.No autopsy was performed so the cause of death is unknown.
 
Additional Manufacturer Narrative
This mdr is being filed out of an abundance of caution considering the death occurred the day after the histotripsy procedure even though no allegations of procedure-relatedness have been made.No device malfunctions or other noteworthy events occurred during the case.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key23038747
Report Number3027664504-2025-00021
Device Sequence Number15988197
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale